MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Catalog Number 1550400-33
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/20/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that 4.0x33mm xience sierra expired stent was implanted.There were no issues with the stent or deployment.There was no adverse patient effects reported and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
H6: medical device problem code: 2017 clarifier: use after expiration.Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.Lot history record (lhr) and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history was not performed because the failure mode was not specified.It was reported that the xience sierra was used past the expiration date.A review of the xience sierra label attached to the lot history record for this lot was conducted indicating a manufacturing date of 10-march-2021 with an expiration date (use by date) of 09-march-2024.The product was used after expiration as it was reported the procedure occurred on (b)(6) 2024.The expiration date of the product is important for sterility, efficacy, and performance of the device.It should be noted that the xience sierra, everolimus eluting coronary stent system (eecss), electronic instructions for use (eifu) states: note the product use by (expiration) date specified on the package.It is likely the ifu deviation of device expiration issue contributed to the event; however, no in-service letter will be requested as the case information noted that the user is already aware of the deviation.The investigation determined the reported device expiration issue appears to be related to the use error.There is no indication of a product quality issue with respect to manufacture, design, or labeling.Corrections: section e.Initial reporter updated to: dr.(b)(6) (physician).G2 - report source "other" was removed; g2 - other report source "cath lab director" was removed and replaced with "na".
 
Event or Problem Description
Subsequently, after the initial was filed it was noted that the stent was implanted in the mid right coronary artery.No additional information was provided.

Brand Name
XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key19061029
Report Number2024168-2024-04396
Device Sequence Number20507096
Product Code NIQ
UDI-Device Identifier08717648227530
UDI-Public(01)08717648227530(17)240309(10)103034A
Combination Product (Y/N)Y
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/09/2024
Device Catalogue Number1550400-33
Device Lot Number103034A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/20/2024
Supplement Date Received by Manufacturer04/25/2024
Initial Report FDA Received Date04/08/2024
Supplement Report FDA Received Date05/03/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age53 YR
Patient SexMale
Patient Weight88 KG
Patient EthnicityNon Hispanic
Patient RaceWhite